# SDR SCNA00038

- Difficulty date: April 29, 2000
- Submitted: May 1, 2000
- Operation: Air carrier
- Aircraft: N153SY
- Make and model: Doug DC-10-15
- Aircraft serial: 48276
- Aircraft time: 42,970 hours, 16,190 cycles
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Strut
- Condition: Leaking
- Location: Lt Mlg
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF UPON SELECTING GEAR UP, THE LEFT MAIN GEAR UNSAFE LIGHTS ON BOTH CONSOLES ILLUMINATED.  THE FLIGHT CREW PERFORMED COM PROCEDURES AND VISUALLY COMPARED BOTH MAIN GEAR / DOOR MECHANICAL POSITION INDICATORS, AND FOUND THE LEFT GEAR AND GEAR DOOR NOT FULLY UP AND LOCKED.  RETURNED TO POINT OF ORIGIN (MSP).  THE MAIN STRUT WAS FOUND NOT TO BE FULLY EXTENDED WITH WEIGHT OFF THE WHEELS.  REMOVED AND RESEALED THE SHOCK STRUT AND UPPER CHAMBER WITH NEW PACKINGS, AND PERFORMED A GEAR SWING.  GEAR SWING OPERATIONALLY CHECKS GOOD.
